MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM282815
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, the patient was treated for a dissection of the ascending aorta.An open procedure was performed, and the physician performed a frozen elephant trunk procedure.He deployed a gore® tag® conformable thoracic stent graft with active control system, but when he tried to use the red knob to complete the third step of the deployment, he found it difficult to move, and ended up breaking the deployment line.The physician did not remember how to cut the line using the escape hatch, so ended up removing the device.A second device was successfully implanted.The patient tolerated the procedure.The device was discarded at the facility, as the patient was hiv positive, and the hospital did not wish to release the contaminated device.
 
Additional Manufacturer Narrative
H6: code 4115 - device discarded at facility.H6: code 3221 - due to device being discarded at facility, device could not be evaluated.H6: code 4315 - due to device being discarded at facility, no cause for the malfunction could be determined.The gore® tag® conformable thoracic stent graft with active control system (cmds) device was not returned for evaluation.During testing for design validation, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported difficulty and inability to remove the lockwire could not be confirmed.There is potential that off-label use in a frozen elephant trunk fashion may have contributed to the reported event.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12226390
Report Number2017233-2021-02198
Device Sequence Number1377333
Product Code MIH
UDI-Device Identifier00733132646944
UDI-Public00733132646944
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberTGM282815
Device Catalogue NumberTGM282815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR